MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. TRILOGY LONGEVITY LINER 20 DEGREE ELEVATED RIM 32 MM I.D.; PROTHESIS, HIP

ZIMMER MANUFACTURING B.V. TRILOGY LONGEVITY LINER 20 DEGREE ELEVATED RIM 32 MM I.D.; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 3 to 4 weeks post implantation of a total hip arthroplasty, the patient presented with pain.The patient was taken back to the operating room for a hip revision, where the acetabular liner and femoral headball were revised.Unusual wear and some defects were reportedly noted on the liner.The surgeon was not sure if this was from some bone remaining in the acetabular liner or another issue.There were no surgical complications.No additional information was available.
 
Additional Manufacturer Narrative
(b)(4).D6a: (b)(6) 2024.D10: cat# 650-1160 lot# 3087123 delta cer fem hd 32/+6mm t1.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that approximately 6 weeks post implantation of a right total hip arthroplasty, the patient began having increased right sided hip pain.Laboratory work did not indicate any infection, but given the severity of the symptoms, almost 20cc of fluid was aspirated from the hip joint which also proved to be negative.This led the surgeon to believe that there was a problem with the articulating surface, and subsequently, the patient was revised.At that time, it was noted that there was obvious polyethylene scarring and linear consistent with a possible third body.The patient has responded well, and the symptoms are improving.Cultures at the time of surgery were also negative.No additional information available.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The product was returned and evaluated.Visual examination of the returned product identified that the polar boss, anti-rotation scallops, rim face, and elevated rim showed gouges and deformation damage.Scratches were noted to the etched face.The inner spherical surface had damage and wear from use, which included indentations and deformation marks.The inner spherical surface was rough and uneven.No other damage was noted.Review of the device history records identified no deviations or anomalies during manufacturing.The reported liner product was reviewed for compatibility with the femoral head, with no issues noted.Medical records were not provided.A definitive root cause cannot be determined.Based on the product review, the complaint was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRILOGY LONGEVITY LINER 20 DEGREE ELEVATED RIM 32 MM I.D.
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19418581
Report Number0002648920-2024-00168
Device Sequence Number19636890
Product Code LPH
UDI-Device Identifier00889024125599
UDI-Public(01)00889024125599(17)280710(10)66070648
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K990135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00632005632
Device Lot Number66070648
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer06/05/2024
09/26/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date06/11/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexFemale